Alert archive / Wyoming / Winter Storm Warnings in 2024

Winter Storm Warning 21, NWS Cheyenne, WY

December 26, 2024Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Dec 26, 2024, 1:46 PM MST for Carbon County, Wyoming. It took effect at Dec 27, 2024, 11:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2024, 1:46 PM MST (20:46 UTC)
In effect from
Dec 27, 2024, 11:00 AM MST
Expired
Dec 28, 2024, 5:00 AM MST
In force
18 hr
Issued by
NWS Cheyenne, WY

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2024-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2024-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS45 KCYS 262046
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
146 PM MST Thu Dec 26 2024

WYZ112-271200-
/O.NEW.KCYS.WS.W.0021.241227T1800Z-241228T1200Z/
/O.CON.KCYS.WW.Y.0039.000000T0000Z-241227T1200Z/
Sierra Madre Range-
146 PM MST Thu Dec 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...
...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 AM MST 
SATURDAY...

* WHAT...For the Winter Weather Advisory, snow accumulations between 
  6 and 10 inches by Friday morning. For the Winter Storm Warning, 
  additional snow accumulations between 10 and 15 inches. Winds 
  gusting as high as 55 mph.

* WHERE...Sierra Madre Range.

* WHEN...For the Winter Weather Advisory, until 5 AM MST Friday. For 
  the Winter Storm Warning, from 11 AM Friday to 5 AM MST Saturday.

* IMPACTS...Outdoor recreation could become life threatening to 
  those caught unprepared for severe winter conditions. Hikers and 
  snowmobilers may easily become disoriented. Frostbite and 
  hypothermia can develop quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ114-271200-
/O.NEW.KCYS.WW.Y.0040.241227T1800Z-241228T1200Z/
/O.CON.KCYS.WW.Y.0039.000000T0000Z-241227T1200Z/
Snowy Range-
Including the cities of Centennial and Albany
146 PM MST Thu Dec 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM MST 
SATURDAY...

* WHAT...For the first Winter Weather Advisory, additional snow 
  accumulations between 3 and 6 inches. For the second Winter 
  Weather Advisory, snow accumulations between 6 and 12 inches. 
  Winds gusting as high as 70 mph.

* WHERE...Snowy Range.

* WHEN...For the first Winter Weather Advisory, until 5 AM MST 
  Friday. For the second Winter Weather Advisory, from 11 AM Friday 
  to 5 AM MST Saturday.

* IMPACTS...Outdoor recreation could become dangerous to those 
  caught unprepared for hazardous winter conditions. Hunters, 
  hikers, and snowmobilers may become disoriented and lost due to 
  low visibility in falling and blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MN
4 follow-up statements
914 
WWUS45 KCYS 270812
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
112 AM MST Fri Dec 27 2024

WYZ112-271615-
/O.CON.KCYS.WS.W.0021.241227T1800Z-241228T1200Z/
/O.CON.KCYS.WW.Y.0039.000000T0000Z-241227T1200Z/
Sierra Madre Range-
112 AM MST Fri Dec 27 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY 
THIS MORNING...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 
5 AM MST SATURDAY...

* WHAT...For the Winter Weather Advisory, snow accumulations between 
  6 and 10 inches by Friday morning. For the Winter Storm Warning, 
  additional snow accumulations between 10 and 15 inches. Winds 
  gusting as high as 55 mph.

* WHERE...Sierra Madre Range.

* WHEN...For the Winter Weather Advisory, until 5 AM MST early this 
  morning. For the Winter Storm Warning, from 11 AM this morning to 
  5 AM MST Saturday.

* IMPACTS...Outdoor recreation could become life threatening to 
  those caught unprepared for severe winter conditions. Hikers and 
  snowmobilers may easily become disoriented. Frostbite and 
  hypothermia can develop quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ114-271615-
/O.CON.KCYS.WW.Y.0039.000000T0000Z-241227T1200Z/
/O.CON.KCYS.WW.Y.0040.241227T1800Z-241228T1200Z/
Snowy Range-
Including the cities of Albany and Centennial
112 AM MST Fri Dec 27 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY 
THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO 5 AM MST SATURDAY...

* WHAT...For the first Winter Weather Advisory, additional snow 
  accumulations between 3 and 6 inches. For the second Winter 
  Weather Advisory, snow accumulations between 6 and 12 inches. 
  Winds gusting as high as 70 mph.

* WHERE...Snowy Range.

* WHEN...For the first Winter Weather Advisory, until 5 AM MST early 
  this morning. For the second Winter Weather Advisory, from 11 AM 
  this morning to 5 AM MST Saturday.

* IMPACTS...Outdoor recreation could become dangerous to those 
  caught unprepared for hazardous winter conditions. Hunters, 
  hikers, and snowmobilers may become disoriented and lost due to 
  low visibility in falling and blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Claycomb
723 
WWUS45 KCYS 271210
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
510 AM MST Fri Dec 27 2024

WYZ112-272015-
/O.EXP.KCYS.WW.Y.0039.000000T0000Z-241227T1200Z/
/O.CON.KCYS.WS.W.0021.241227T1800Z-241228T1200Z/
Sierra Madre Range-
510 AM MST Fri Dec 27 2024

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 
5 AM MST SATURDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...For the Winter Storm Warning, additional snow accumulations 
  between 10 and 15 inches. Winds gusting as high as 55 mph.

* WHERE...Sierra Madre Range.

* WHEN...From 11 AM this morning to 5 AM MST Saturday.

* IMPACTS...Outdoor recreation could become life threatening to 
  those caught unprepared for severe winter conditions. Hikers and 
  snowmobilers may easily become disoriented. Frostbite and 
  hypothermia can develop quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ114-272015-
/O.EXP.KCYS.WW.Y.0039.000000T0000Z-241227T1200Z/
/O.CON.KCYS.WW.Y.0040.241227T1800Z-241228T1200Z/
Snowy Range-
Including the cities of Albany and Centennial
510 AM MST Fri Dec 27 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO 5 AM MST SATURDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...For the new Winter Weather Advisory, snow accumulations 
  between 6 and 12 inches. Winds gusting as high as 70 mph.

* WHERE...Snowy Range.

* WHEN...From 11 AM this morning to 5 AM MST Saturday.

* IMPACTS...Outdoor recreation could become dangerous to those 
  caught unprepared for hazardous winter conditions. Hunters, 
  hikers, and snowmobilers may become disoriented and lost due to 
  low visibility in falling and blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Claycomb
089 
WWUS45 KCYS 272155
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
255 PM MST Fri Dec 27 2024

WYZ112-281200-
/O.NEW.KCYS.WS.W.0022.241228T1800Z-241229T1800Z/
/O.CON.KCYS.WS.W.0021.000000T0000Z-241228T1200Z/
Sierra Madre Range-
255 PM MST Fri Dec 27 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...
...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST 
SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations up to 10 inches 
  through early morning Saturday. Then after a short lull, 
  additional snow accumulations between 12 and 20 inches late 
  morning Saturday through late morning Sunday. Winds gusting as 
  high as 45 mph.

* WHERE...Sierra Madre Range.

* WHEN...For the first Winter Storm Warning, until 5 AM MST 
  Saturday. For the second Winter Storm Warning, from 11 AM Saturday 
  to 11 AM MST Sunday.

* IMPACTS...Outdoor recreation could become life threatening to 
  those caught unprepared for severe winter conditions. Hikers and 
  snowmobilers may easily become disoriented. Frostbite and 
  hypothermia can develop quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ114-281200-
/O.NEW.KCYS.WS.W.0022.241228T1800Z-241229T1800Z/
/O.CON.KCYS.WW.Y.0040.000000T0000Z-241228T1200Z/
Snowy Range-
Including the cities of Centennial and Albany
255 PM MST Fri Dec 27 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST 
SATURDAY...
...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST 
SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations up to 8 inches 
  through early morning Saturday. Then after a short lull, 
  additional snow accumulations between 12 and 24 inches late 
  morning Saturday through late morning Sunday. Winds gusting as 
  high as 60 mph.

* WHERE...Snowy Range.

* WHEN...For the Winter Weather Advisory, until 5 AM MST Saturday. 
  For the Winter Storm Warning, from 11 AM Saturday to 11 AM MST 
  Sunday.

* IMPACTS...Outdoor recreation could become life threatening to 
  those caught unprepared for severe winter conditions. Hikers and 
  snowmobilers may easily become disoriented. Frostbite and 
  hypothermia can develop quickly. Widespread blowing snow could 
  significantly reduce visibility and lead to dangerous travel 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.



&&

$$

MM
994 
WWUS45 KCYS 281144
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
444 AM MST Sat Dec 28 2024

WYZ112-281945-
/O.EXP.KCYS.WS.W.0021.000000T0000Z-241228T1200Z/
/O.CON.KCYS.WS.W.0022.241228T1800Z-241229T1800Z/
Sierra Madre Range-
444 AM MST Sat Dec 28 2024

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 
11 AM MST SUNDAY...
...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

* WHAT...Heavy snow. Snow accumulations between 12 and 20 inches 
  late morning Saturday through late morning Sunday. Winds gusting 
  as high as 45 mph.

* WHERE...Sierra Madre Range.

* WHEN...From 11 AM this morning to 11 AM MST Sunday.

* IMPACTS...Outdoor recreation could become life threatening to 
  those caught unprepared for severe winter conditions. Hikers and 
  snowmobilers may easily become disoriented. Frostbite and 
  hypothermia can develop quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ114-281945-
/O.EXP.KCYS.WW.Y.0040.000000T0000Z-241228T1200Z/
/O.CON.KCYS.WS.W.0022.241228T1800Z-241229T1800Z/
Snowy Range-
Including the cities of Centennial and Albany
444 AM MST Sat Dec 28 2024

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 
11 AM MST SUNDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS 
MORNING...

* WHAT...Heavy snow. Snow accumulations between 12 and 24 inches 
  late morning Saturday through late morning Sunday. Winds gusting 
  as high as 60 mph.

* WHERE...Snowy Range.

* WHEN...From 11 AM this morning to 11 AM MST Sunday.

* IMPACTS...Outdoor recreation could become life threatening to 
  those caught unprepared for severe winter conditions. Hikers and 
  snowmobilers may easily become disoriented. Frostbite and 
  hypothermia can develop quickly. Widespread blowing snow could 
  significantly reduce visibility and lead to dangerous travel 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.



&&

$$

Fuller

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 26, 10:49 AM MST, 2 hours 57 minutes earlier. Its key messages:

  • The next storm system will bring strong winds and another round of mountain snowfall will move in this afternoon into Friday morning.
  • Multiple additional rounds of mountain snowfall and strong winds are likely Friday through Monday.
Area forecast discussion, Dec 26, 10:49 AM MST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1049 AM MST Thu Dec 26 2024

.KEY MESSAGES...

- The next storm system will bring strong winds and another
  round of mountain snowfall will move in this afternoon into
  Friday morning.

- Multiple additional rounds of mountain snowfall and strong
  winds are likely Friday through Monday.

&&

.UPDATE...
Issued at 1049 AM MST Thu Dec 26 2024

A weak shortwave has developed some light snow for Rawlins once
the shortwave passes through the light snow should end. There is
a wall of mid to low level clouds pushing into our area as the
parent low pushes east along the Canadian Border. There are also
a couple areas currently reaching wind gusts of 50 to 60 mph
this morning. As the day progresses we should see more areas
reaching gusts of 60 mph as that gradient tightens a little
further and wiggles a little east.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 324 AM MST Thu Dec 26 2024

Cold front moved through the CWA and is now currently located
well east of the Nebraska Panhandle. Satellite imagery showing
mostly clear skies over the CYS CWA. Night time fog/low stratus
imagery continues to show low clouds/fog over our extreme
eastern Nebraska Panhandle zones as well as southern Carbon
County. Laramie still reporting some low visibility in very
localized fog there in the Laramie Valley. Did add areas of fog
in the weather grids to cover these areas.

Further west...next Pacific storm system is moving onshore the
Washington State/Oregon coast with dense clouds extending east
into the Idaho/Wyoming state line. Craig to Casper 850/700mb height
gradients on the increase this morning...up to 45/35mtrs. GFS
700mb winds out across northern Carbon County up near 45kts and
we are seeing winds up near Muddy Gap up to 47 mph at 2AM.
Halleck Ridge starting to come up near Arlington as
well...currently reporting 44mph gusts. So High Wind Warnings
are looking good as gradients forecast to continue increasing up
to 60/52mtrs by sunrise.

GFS 700-800mb winds really peak out around 18Z today with
50-55kts through that layer from northern Carbon County to
western Converse County. One final note on the winds...Bordeaux
was upgraded to a warning with Random Forest guidance for
Bordeaux up near 45 percent by 18Z. GFS 700mb winds 60kts over
Bordeaux with 750mb winds near 60kts as well. Confidence was
high enough to upgrade this watch.

Moisture from the approaching Pacific low pressure system begins
to impact the Sierra Madre and Snowy Ranges this afternoon.
Sierra Madre stands the best chance for the strong upslope snow
amounts. Currently have 8-12 inches on west facing slopes of the
Sierra Madre Range. GFS and ECMWF also hitting the Snowy Range
with fairly good snow amounts of 6 to 9 inches...so decided to
add them into a Winter Weather Advisory as well. These amounts
match up well with WPC Day 1 snow amounts...so confidence was
high for adding the Snowy Range.

Another strong wind/mountain snow event looks to be taking shape
Friday evening into Saturday. Craig to Casper 850/700mb
gradients up above 60mtrs by 12Z Saturday and climb well above
70mtrs by 18Z Saturday. This will likely be a widespread strong
wind event that will impact adjacent zones to the wind prone
areas...so anticipate a more widespread strong wind event.
Persistent moderate snow accumulations in the Snowy and Sierra
Madre Ranges may produce snow amounts well over a foot as well.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Issued at 324 AM MST Thu Dec 26 2024

Windy conditions persist into the beginning of the extended forecast
as a 250 mb jet sits over the CWA. An exiting upper-level shortwave
will allow high pressure to build over western Colorado while a lee-
side surface trough remains east of the Laramie Range. A decent
pressure gradient will exist along and west of the Laramie Range,
leading to the potential for high winds Saturday night and into the
day Sunday. 700 mb winds will respond to the gradient, with winds
maxing out around 60 kts. Strong subsidence over the wind prones
will likely help bring these winds down to the surface. High wind
headlines will likely be needed for at least the wind prone areas of
southeast Wyoming Saturday night. Wind prone adjacent areas like
central Laramie County and east Platte County may also need
headlines as 60 kts winds with decent subsidence also exist over
these areas. High winds will likely continue into the day Sunday, at
least for the wind prones, as an incoming shortwave tracks a surface
low across the CWA. As the shortwave moves into the CWA Sunday
evening, expect winds to continue overnight.

To go along with the prolonged period of high winds, a prolonged
period of mountain snow is also expected. With shortwave after
shortwave, a steady stream of moisture will be funneled into
Wyoming. Given the nearly zonal flow pattern in the mid-levels,
orographic induced snow is expected. With snow expected Saturday
night through the day Monday, over a foot of accumulation is
possible in both the Sierra Madre and Snowys. Luckily, snowfall
rates will be on the lower side, with snow accumulating gradually
over time. Will areas outside of the high terrain receive any
precipitation? It is possible. The Sunday night into Monday
shortwave has the best model agreement for precipitation in the
lower elevations. Good mid-level moisture and lift from a cold front
could be enough to generate snow across other areas of the CWA.
However, QPF amounts are fairly light, so accumulations will likely
be minimal at best.

Heading into mid-week, the weather finally begins to quiet down.
Some lingering showers will be possible during the day Tuesday as
yet another weak disturbance moves into Wyoming. Luckily, winds will
be on the lighter side with high winds not expected. Upper-level
ridging will begin to build over the west coast on Wednesday,
leading to a drier and less breezy day.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1049 AM MST Thu Dec 26 2024

Light snow showers coupled with those gusty winds have dropped
visibility below 1 mile. The visibility should go back to P6SM
after the snow showers have stopped. KLAR may have some light
showers as that wave moves through the TAF site however it is
expected to be very brief. Not confident in putting snow for
KCYS and further east due to downsloping of dry air not allowing
any precipitation to reach the ground but virga is a
possibility.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 8 PM MST this evening for WYZ101-104-
     110.
     High Wind Warning until 11 PM MST this evening for WYZ106.
     Winter Weather Advisory until 5 AM MST Friday for WYZ112-114.
NE...None.

&&

UPDATE...MM
SHORT TERM...GCC
LONG TERM...SF
AVIATION...MM
Hazardous weather outlook, Dec 26, 6:28 AM MST, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
628 AM MST Thu Dec 26 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>119-271330-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
628 AM MST Thu Dec 26 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong winds develop in the wind prone areas this morning. High
Wind Warnings are in effect through 8 PM this evening for portions
of southeast Wyoming.

Moderate snow accumulations are expected on west facing slopes of
the Snowy and Sierra Madre Ranges. Winter Weather Advisories are
in effect from noon until 5 AM Friday.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Strong winds could become fairly widespread across southeast
Wyoming Friday through the weekend. These strong winds will
likely impact travel for light weight and high profile vehicles
across southeast Wyoming...especially in our wind prone areas.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 26, 10:58 AM MST, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1058 AM MST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
12/26/2024  M58 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY18 Halleck Ridge (WYDOT).

&&
Local storm report, Dec 26, 10:59 AM MST, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1059 AM MST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     Non-Tstm Wnd Gst 3 NW Arlington          41.62N 106.24W
12/26/2024  M58 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY22 2.7 NW Arlington
            (WYDOT).

&&
Local storm report, Dec 26, 12:27 PM MST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1227 PM MST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
12/26/2024  M58 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY18 Halleck Ridge (WYDOT).

&&
Local storm report, Dec 26, 12:28 PM MST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1228 PM MST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     Non-Tstm Wnd Gst 3 ESE Elk Mountain      41.67N 106.37W
12/26/2024  M61 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY20 2.5 SE Elk Mountain
            (WYDOT).

&&
Local storm report, Dec 26, 12:30 PM MST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1230 PM MST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
12/26/2024  M65 MPH          Platte             WY   Dept of Highways

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

&&
Local storm report, Dec 26, 1:19 PM MST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
119 PM MST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Non-Tstm Wnd Gst 4 W Muddy Gap           42.38N 107.52W
12/26/2024  M61 MPH          Carbon             WY   Mesonet

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 1:46 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon39 hr
Dec 26, 2:13 PM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte11 hr

Nearby

Winter Storm Warnings in Wyoming, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.